Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taking mirtazapine for depression. Weight gain. Due to medication?

I have been prescribed mirtazapine tablets for depression .....and was advised by my doctor that they increase your appetite .......I have managed to avoid over eating and eat healthily little and often. My weight has ballooned by one stone and I am struggling to lose weight.......is my weight increase due to the contents of the tablets ....am desperate to reduce my weight and am considering coming off the tablets if my weight continues to increase.....desperate ...
Sat, 30 Mar 2013
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Psychiatrist 's  Response
Hello
Welcome to HCM

Mirtazepine is an antidepressant drug. It causes a little increase in appetite and weight gain. But the weight increases only due to increase in food intake. The weight gain is not due to contents of tablet. The improvement in mood result in improvement in food intake and consequent weight gain. I will advise you to exercise daily and take diet rich in proteins and low in fats and carbohydrates.

thanks
Dr. Seikhoo Bishnoi
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Can you please advise me on pain and depression medicine that I will not put on heaps of weight. I m currently taking Cymbalta,Tramol and...

Recent questions on  Mirtazapine

doctor1 MD

I have been put on mirtazapine in the last 3 weeks. Last week I ve experienced hard ,painful and bleeding stool movements. I had been treated for...

doctor1 MD

Hi I have recently started taking Mirtazapine for clinical depression and i have noticed that after just over 2 weeks of taking 15mg a day that i...

doctor1 MD

Had large lipoma removed from right axilla on June 15. Now post op almost a month along pain in my joints has returned. Doctor has me on remeron...

doctor1 MD

DEAR DR. SAMUEL N.GRIEF HOW ARE U I HOPE UR OK. I REGREAT TO INFORM YOU THAT I AM A PARKINSON’S PATIENT.SINCE 8 YEARS I HAD BEEN CONSULTED...

doctor1 MD

my wife is struggling with weight loss , loss of mobility, anxiety, depression, and severe leg tremors. she has been to Shands Hospital and Mayo...

doctor1 MD

My mother-in-law was on trazodone prior to having a stroke . She seems to need an antidepressant and I am wondering if trazodone is a proper...

doctor1 MD

My right leg has been numb from the knee and below for 3 weeks now since the last 5 days it is swollen, numb, itching and painful.